Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 29, 1998, 1:03 AM EST for Jay County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 1:03 AM EST (06:03 UTC)
- Expired
- Jun 29, 1998, 3:05 AM EST
- In force
- 2 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Jay County, IN
The radar
The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3668 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 290603 FFWFWA INC075-290805- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 103 AM EST MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATION... JAY COUNTY IN NORTHEASTERN INDIANA * UNTIL 305 AM EST * AT 100 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM PENN.VILLE TO PORTLAND... MOVING SLOWLY SOUTHEAST. * RADAR INDICATED RAINFALL AMOUNTS OF UP TO 2 INCHES BETWEEN MIDNIGHT AND 100 AM. IF YOU ARE IN THESE AREAS... BE PREPARED FOR LOCAL FLOODING. DO NOT DRIVE ACROSS FLOODED ROADS! JAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:00 AM EST, 15 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 10:00 AM EST, 15 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST SUN JUN 28 1998 LATEST SATELLITE AND 88D/S FROM KIWX/KIND/KILN SHOW PRECIP MOVING TO E AWAY FROM FA. 12Z SURFACE CHART SHOWS WARM FRONT EXTENDING FROM NERN WI THROUGH SRN MI INTO ECNTRL OH. THIS FRONT WILL SERVE AS A FOCUS FOR TSRA THIS AFTN. CLOUDS HAVE ALREADY STARTED TO CLEAR OUT OF REGION SO AFTN HEATING WILL AGAIN PROVIDE ENOUGH INSTABILITY FOR TCU/CB DEVELOPMENT. DP/S ARE HIGH...IN THE LOWER 70S AS FAR N AS SRN MI AND PW VALUES ARE 1.0 TO 1.5 INCHES SO LOCALLY HEAVY RAINFALL AGAIN A POSSIBILITY. KIWX/S CWA HOWEVER HAS NOT RECEIVED THE WIDESPREAD HEAVY RAINFALL SEEN THE LAST COUPLE OF DAYS FARTHER TO E (OVER UPPER OH VALLEY. THANKS CLE FOR COORD ON FFA...AGREE IT IS NOT NEEDED OVER KIWX'S OH ZNS. CURRENT FORECASTS LOOK GOOD. .IWX...NONE. OHARA
In the hours before
Special weather statement, Jun 28, 8:31 PM EST, 4 hours 32 minutes before
OHZ001-002-004-005-015-016-024-025-290215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 831 PM EST SUN JUN 28 1998 THE SEVERE THUNDERSTORM WATCH FOR NORTHWEST OHIO HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS DIMINISHED BUT THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. PYLE
Special weather statement, Jun 28, 9:56 PM EST, 3 hours 7 minutes before
INZ012>018-020-022>027-032-033-290800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EST SUN JUN 28 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM EST... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 3 AM EST FOR MUCH OF NORTH CENTRAL AND NORTHERN INDIANA. COUNTIES INCLUDED IN THIS WATCH ARE...STARKE...WHITE...PULASKI... CASS...FULTON...KOSCIUSKO...MARSHALL...MIAMI...WABASH...ADAMS... ALLEN...HUNTINGTON...WELLS...WHITLEY...GRANT...BLACKFORD. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD REM~AIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TAL
Special weather statement, Jun 28, 9:56 PM EST, 3 hours 7 minutes before
INZ012>018-020-022>027-032-033-290800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EST SUN JUN 28 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 3 AM EST... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 3 AM EST FOR MUCH OF NORTH CENTRAL AND NORTHERN INDIANA. COUNTIES INCLUDED IN THIS WATCH ARE...STARKE...WHITE...PULASKI... CASS...FULTON...KOSCIUSKO...MARSHALL...MIAMI...WABASH...ADAMS... ALLEN...HUNTINGTON...WELLS...WHITLEY...GRANT...BLACKFORD. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD REM~AIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:35 PM EST | Severe Thunderstorm Warning | IWX | White | 45 min |
| Jun 28, 8:56 PM EST | Severe Thunderstorm Warning | IWX | Fulton | 49 min |
| Jun 28, 9:31 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 49 min |
| Jun 28, 9:53 PM EST | Flash Flood Warning | IWX | White | 2 hr |
| Jun 28, 11:51 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 44 min |
| Jun 28, 11:54 PM EST | Severe Thunderstorm Warning | IWX | Adams, Jay | 46 min |
| Jun 29, 12:33 AM EST | Severe Thunderstorm Warning | IWX | Jay | 32 min |
| Jun 29, 1:07 AM EST | Severe Thunderstorm Warning | IWX | Jay | 33 min |
| Jun 29, 2:49 PM EST | Tornado Warning | IWX | Allen | 51 min |
| Jun 29, 6:35 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, Starke, White | 65 min |
| Jun 29, 6:35 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 65 min |
| Jun 29, 6:58 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 47 min |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.